Alert archive / Montana / Tornado Warnings in 2015

Tornado Warning 5, NWS Great Falls, MT

July 4, 2015Blaine County, Chouteau County, Hill County, Montana

NWS Great Falls, MT issued this tornado warning at Jul 4, 2015, 11:40 PM MDT for Blaine County, Chouteau County, Hill County, Montana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 11:40 PM MDT (05:40 UTC)
Expired
Jul 5, 2015, 12:15 AM MDT
In force
35 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Tornado
Observed
Hail
2.75 in

Counties Blaine County, MT, Chouteau County, MT, Hill County, MT

The radar

The Great Falls radar (KTFX), 167 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 9:54 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
2493 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WFUS55 KTFX 050540
TORTFX
MTC005-015-041-050615-
/O.NEW.KTFX.TO.W.0005.150705T0540Z-150705T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL MONTANA...
  WEST CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA...
  NORTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1215 AM MDT

* AT 1139 PM MDT...A CONFIRMED TORNADO WAS LOCATED 9 MILES SOUTHEAST 
  OF SADDLE BUTTE...OR 11 MILES SOUTH OF HAVRE...MOVING EAST AT 45 
  MPH.

  HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN HILL...WEST CENTRAL BLAINE AND NORTHEASTERN CHOUTEAU
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LLOYD AND ROCKY BOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4820 10985 4857 10985 4853 10912 4815 10913
TIME...MOT...LOC 0539Z 274DEG 37KT 4840 10957 

TORNADO...OBSERVED
HAIL...2.75IN

$$

MLV
2 follow-up statements
186 
WWUS55 KTFX 050558
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 PM MDT SAT JUL 4 2015

MTC005-015-041-050615-
/O.CON.KTFX.TO.W.0005.000000T0000Z-150705T0615Z/
HILL MT-BLAINE MT-CHOUTEAU MT-
1158 PM MDT SAT JUL 4 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
SOUTHEASTERN HILL...WEST CENTRAL BLAINE AND NORTHEASTERN CHOUTEAU
COUNTIES...
    
AT 1158 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES SOUTH OF CHINOOK...MOVING EAST AT 45 MPH.

HAZARD...TORNADO AND BASEBALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
HAVRE...WEST HAVRE...SADDLE BUTTE...AZURE...BEAVER CREEK...ST.
PIERRE...PARKER SCHOOL...HERRON...SANGREY...AGENCY...HAVRE NORTH...
BONEAU...ROCKY BOY AND LLOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4820 10985 4857 10985 4853 10912 4815 10913
TIME...MOT...LOC 0558Z 274DEG 37KT 4838 10926 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

MLV
822 
WWUS55 KTFX 050610
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1210 AM MDT SUN JUL 5 2015

MTC005-015-041-050619-
/O.EXP.KTFX.TO.W.0005.000000T0000Z-150705T0615Z/
HILL MT-BLAINE MT-CHOUTEAU MT-
1210 AM MDT SUN JUL 5 2015

...THE TORNADO WARNING FOR SOUTHEASTERN HILL...WEST CENTRAL BLAINE
AND NORTHEASTERN CHOUTEAU COUNTIES WILL EXPIRE AT 1215 AM MDT...
    
THE TORNADO WARNING THAT WAS PREVIOUSLY IN EFFECT HAS BEEN REISSUED 
FOR CENTRAL BLAINE COUNTY AND IS IN EFFECT UNTIL 1230 AM MDT. PLEASE 
REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4820 10985 4857 10985 4853 10912 4815 10913
TIME...MOT...LOC 0606Z 274DEG 37KT 4838 10926 

$$

MLV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this tornado warning went out at Jul 4, 11:30 PM MDT, 10 minutes earlier.

Area forecast discussion, Jul 4, 11:30 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 PM MDT SAT JUL 4 2015

UPDATED AVIATION SECTION

.DISCUSSION...

A COLD FRONT IS PUSHING TOWARDS THE INTERNATIONAL BORDER AS OF
7PM MDT. THE FRONT SHOULD CROSS THE INTERNATIONAL BORDER BY 9PM
AND THEN MOVE INTO CENTRAL MONTANA ALONG A LINE FROM GREAT FALLS
TO LEWISTOWN BETWEEN 11PM MDT AND 1AM MDT. THE FRONT WILL REACH
THE HELENA VALLEY AFTER 2AM MDT AND THE BOZEMAN AREA EARLY SUNDAY
MORNING. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
THE HI-LINE AND GLACIER NATIONAL PARK AS OF 7PM MDT. AS THE FRONT
PUSHES SOUTH...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP.
HAVE LOWERED POPS THROUGH 03Z FOR CENTRAL MONTANA BASED ON THE
SLOWER TIMING OF THE FRONTAL PASSAGE. THOUGH WINDS ARE GENERALLY
LIGHT AS OF 7PM MDT...WINDS WILL INCREASE AND GUST 25 TO 35 MPH
WITH THE FRONTAL PASSAGE. GUSTY ERRATIC WINDS ARE ALSO
ANTICIPATED IN AND NEAR SHOWERS AND THUNDERSTORMS. COOLER
TEMPERATURES AND SCATTERED SHOWERS ARE EXPECTED ON SUNDAY. MLV

&&

.AVIATION...
UPDATED 0530Z.
COLD FRONT CONTINUES TO MOVE SOUTH ACROSS THE AREA
OVERNIGHT. WINDS WILL SHIFT TO THE NORTH WITH SOME STORMS PRODUCING
GUSTY WINDS AND LARGE HAIL THROUGH 10Z. LOW CLOUDS AND LIGHT RAIN
SHOWERS ARE POSSIBLE OVER NORTH CENTRAL MONTANA SUNDAY MORNING. A
SCATTERED SHOWER/THUNDERSTORM IS POSSIBLE IN THE AFTERNOON. VFR
CONDITIONS PREVAIL WITH MVFR/IFR CONDITIONS IN THE VICINITY OF
THUNDERSTORMS ALONG WITH GUSTY ERRATIC WINDS.

&&

.PREV DISCUSSION...
/ISSUED 530 PM MDT SAT JUL 4 2015/
TONIGHT THROUGH MONDAY...A CANADIAN COLD FRONT WILL MOVE SOUTHWARD
THROUGH THE REGION TONIGHT. AT 3 PM THE COLD FRONT WAS STILL NORTH
OF CALGARY...THUS THE MAIN PUSH OF COLD AIR WILL LIKELY MOVE INTO
THE CUT BANK AREA AFTER 7 PM AND IN THE GREAT FALLS AREA AFTER 10
PM. GUSTY NORTHERLY WINDS ARE STILL POSSIBLE BEHIND THE FRONT FOR
A FEW HOURS. A FEW STRONG STORMS ARE POSSIBLE THIS
EVENING...MAINLY NORTH OF GREAT FALLS ALONG THE COLD FRONT. GUSTY
WINDS WILL BE THE MAIN THREAT. TEMPERATURES WILL BE QUITE A BIT
COOLER ON SUNDAY ACROSS THE REGION. THE FORECAST MODELS INDICATE
THE BEST CHANCE FOR RAINFALL TO OCCUR LATE TONIGHT AND ON SUNDAY
MORNING. SOME MODELS HAVE AROUND 0.25 INCHES OF RAINFALL...THIS
MIGHT BE A BIT HIGH...BUT AROUND 0.10 TO 0.20 RAINFALL LOOKS
POSSIBLE FOR MUCH OF NORTH CENTRAL MT LATE TONIGHT THRU SUNDAY
MORNING. IN THE SOUTHWEST...JUST A PASSING SHOWER/THUNDERSTORM IS
POSSIBLE. TEMPERATURES REBOUND ON MONDAY CLOSER TO SEASONAL
NORMALS. THERE IS A SMALL CHANCE FOR MAINLY A MOUNTAIN
THUNDERSTORM IN THE MOUNTAINS OF SOUTHWEST MT ON MONDAY
AFTERNOON...BUT CONFIDENCE IS LOW IN THIS HAPPENING...AS WARMER
AIR TRIES TO PUSH BACK NORTHWARD INTO THE REGION. BRUSDA

MONDAY NIGHT THROUGH SATURDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT
ON THE LARGE SCALE FEATURES DURING THIS PERIOD. A SHORTWAVE IN THE
NORTHWESTERLY FLOW ALOFT WILL COMBINE WITH A CANADIAN COLD FRONT TO
BRING SCATTERED SCATTERED SHOWERS AND THUNDERSTORMS TO THE FORECAST
AREA TUESDAY INTO WEDNESDAY. TEMPERATURES WILL ALSO REMAIN NEAR
SEASONAL AVERAGES DURING THIS TIME. AN UPPER LEVEL LOW PRESSURE AREA
OFF THE CALIFORNIA COAST IS THEN FORECAST TO MOVE ONSHORE THURSDAY
INTO THURSDAY NIGHT AND MOVE NORTHEAST OVER THE GREAT BASIN ON
FRIDAY INTO MONTANA BY SATURDAY. WHILE THE FORECAST MODELS ARE IN
BETTER AGREEMENT WITH THE TIMING OF THIS ON THE 04/00Z RUNS THAN
THEY WERE ON THE 03/00Z MODEL RUNS, THIS CURRENT SOLUTION IS ABOUT
24 HOURS LATER THAN THE FORECAST MODELS INDICATED ON THE 03/00Z
RUNS. THIS COULD BE EXPLAINED BY THE FACT THAT THE 03/00Z MODELS MAY
HAVE UNDERESTIMATED THE STRENGTH OF THE BLOCKING RIDGE OF HIGH
PRESSURE OVER THE CENTRAL CONUS. REGARDLESS, AS THE FLOW ALOFT
SHIFTS FROM NORTHWESTERLY TO WESTERLY ON THURSDAY, THE MAIN CHANCE
FOR THUNDERSTORM ACTIVITY WILL BE FOCUSED ACROSS SOUTHWEST MONTANA.
THEN, AS THE FLOW ALOFT BECOMES MORE SOUTHWESTERLY WITH THE UPPER
RIDGE OVER THE CENTRAL CONUS SHIFTING TO THE EAST, THE CHANCE FOR
STORMS WILL SPREAD OVER THE ENTIRE FORECAST AREA FOR FRIDAY INTO
SATURDAY. WITH UNCERTAINTY REGARDING COVERAGE OF THESE STORMS, HAVE
KEPT CHANCES NEAR SEASONAL NORMALS. WITH THIS SHIFT IN THE FLOW
ALOFT, TEMPERATURES WILL ALSO WARM TO AROUND 10 DEGREES ABOVE NORMAL
THURSDAY THROUGH SATURDAY. COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  64  43  77 /  60  40   0   0
CTB  50  63  41  75 /  60  40   0   0
HLN  62  68  51  83 /  20  30  10   0
BZN  54  72  48  79 /  20  20  20  10
WEY  48  69  40  73 /  20  40  40  10
DLN  58  76  50  80 /  10  30  20  10
HVR  55  68  45  75 /  60  40   0   0
LWT  55  62  46  74 /  50  40  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, Jul 4, 10:01 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1001 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             HAVRE                   48.54N 109.68W
07/04/2015  M1.75 INCH       HILL               MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED. POWER OUTAGES REPORTED.

&&

MLV
Special weather statement, Jul 4, 10:12 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1012 PM MDT SAT JUL 4 2015

MTZ013-044>046-050445-
TOOLE-EASTERN PONDERA-CHOUTEAU-LIBERTY-
1012 PM MDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LIBERTY...
SOUTHEASTERN TOOLE...NORTHWESTERN CHOUTEAU AND NORTHEASTERN PONDERA
COUNTIES...

AT 1011 PM MDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHEAST OF
SHELBY...MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH...DIME SIZE HAIL...AND BRIEF HEAVY RAIN
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...LEDGER AND DEVON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 15 BETWEEN MILE MARKERS 348 AND 349.
 HIGHWAY 2 BETWEEN MILE MARKERS 280 AND 301.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4830 11195 4855 11183 4837 11092 4801 11125
TIME...MOT...LOC 0411Z 292DEG 39KT 4839 11171

COULSTON
Local storm report, Jul 4, 10:15 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1015 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             HAVRE                   48.54N 109.68W
07/04/2015  E4.50 INCH       HILL               MT   TRAINED SPOTTER

&&

EMANUEL
Special weather statement, Jul 4, 10:45 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 PM MDT SAT JUL 4 2015

MTZ013-044-045-050530-
TOOLE-CHOUTEAU-LIBERTY-
1045 PM MDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIBERTY...SOUTHWESTERN
HILL...SOUTHEASTERN TOOLE AND NORTHWESTERN CHOUTEAU COUNTIES...

AT 1045 PM MDT...A STRONG THUNDERSTORM WAS 15 MILES SOUTH OF
LOTHAIR...OR 20 MILES SOUTHWEST OF CHESTER...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BENTON...BIG SANDY AND LOMA.

THIS INCLUDES HIGHWAY 87 BETWEEN MILE MARKERS 43 AND 78.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4829 11075 4822 11073 4822 11063 4827 11061
      4820 11010 4776 11045 4816 11138 4836 11126
TIME...MOT...LOC 0445Z 290DEG 41KT 4825 11117

COULSTON
Special weather statement, Jul 4, 10:49 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1049 PM MDT SAT JUL 4 2015

MTZ012>014-048-050-051-054-050530-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MEAGHER-SOUTHERN ROCKY MOUNTAIN
FRONT-FERGUS-CASCADE-JUDITH BASIN-CHOUTEAU-
1049 PM MDT SAT JUL 4 2015

...A GUST FRONT WILL AFFECT NORTHWESTERN JUDITH BASIN...NORTHWESTERN
FERGUS...NORTHWESTERN MEAGHER...CENTRAL LEWIS AND CLARK...CHOUTEAU
AND CASCADE COUNTIES...

AT 1048 PM MDT...A GUST FRONT WAS ALONG A LINE EXTENDING FROM 24
MILES NORTH OF FORT BENTON TO 9 MILES EAST OF FORT  SHAW TO 11 MILES
WEST OF AUGUSTA...AND MOVING SOUTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS GUST FRONT.

LOCATIONS IMPACTED INCLUDE...
GREAT FALLS...FORT BENTON...CASCADE...BELT...GERALDINE...HIGHWOOD...
BLACK EAGLE...GEYSER...FORT SHAW...CARTER...LOMA...ILIAD...MONARCH...
MALMSTROM AFB...VAUGHN...ULM...CENTERVILLE...SAND COULEE...CRAIG AND
STOCKETT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 15 BETWEEN MILE MARKERS 230 AND 291.
 HIGHWAY 200 BETWEEN MILE MARKERS 0 AND 25...BETWEEN MILE MARKERS 99
AND 127...AND BETWEEN MILE MARKERS 129 AND 133.
 HIGHWAY 287 BETWEEN MILE MARKERS 2  AND 35.
 HIGHWAY 87 BETWEEN MILE MARKERS 4 AND 70.
 HIGHWAY 89 BETWEEN MILE MARKERS 46 AND 71...AND BETWEEN MILE MARKERS
72 AND 1.

LAT...LON 4782 10955 4705 11068 4695 11190 4743 11272
      4752 11161 4823 11057
TIME...MOT...LOC 0448Z 305DEG 47KT 4818 11064 4752 11161 4744 11262

COULSTON
Special weather statement, Jul 4, 11:04 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1104 PM MDT SAT JUL 4 2015

MTZ013-044>046-050530-
TOOLE-EASTERN PONDERA-CHOUTEAU-LIBERTY-
1104 PM MDT SAT JUL 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIBERTY...NORTHWESTERN
HILL...EASTERN TOOLE...WEST CENTRAL CHOUTEAU AND SOUTHEASTERN PONDERA
COUNTIES...

AT 1103 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 23 MILES EAST OF SUNBURST TO 12 MILES WEST OF LOTHAIR
TO NEAR CONRAD...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHESTER...THE KNEES...LOTHAIR...JOPLIN...GALATA...WHITLASH AND DEVON.

FUNNEL CLOUDS HAVE ALSO BEEN REPORTED ALONG THIS LINE OF STORMS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 15 BETWEEN MILE MARKERS 331 AND 337.
 HIGHWAY 2 BETWEEN MILE MARKERS 294 AND 331.

LAT...LON 4876 11075 4844 11081 4800 11129 4799 11134
      4808 11196 4813 11196 4849 11156 4899 11147
      4900 11075
TIME...MOT...LOC 0503Z 275DEG 36KT 4899 11142 4849 11150 4815 11188

COULSTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:49 PM MDTSpecial Weather StatementTFXLiberty41 min
Jul 4, 9:11 PM MDTSpecial Weather StatementTFXToole49 min
Jul 4, 9:16 PM MDTSevere Thunderstorm WarningTFXBlaine, Hill44 min
Jul 4, 9:24 PM MDTSpecial Weather StatementTFXPondera51 min
Jul 4, 9:50 PM MDTSevere Thunderstorm WarningTFXBlaine, Hill40 min
Jul 4, 9:54 PM MDTSevere Thunderstorm WarningTFXHill, Liberty, Toole36 min
Jul 4, 9:54 PM MDTSevere Thunderstorm WarningTFXBlaine, Hill36 min
Jul 4, 10:12 PM MDTSpecial Weather StatementTFXLiberty33 min
Jul 4, 10:23 PM MDTSevere Thunderstorm WarningTFXBlaine52 min
Jul 4, 10:25 PM MDTSevere Thunderstorm WarningTFXBlaine35 min
Jul 4, 10:33 PM MDTTornado Warning Tornado observedTFXChouteau, Hill, Liberty42 min
Jul 4, 10:45 PM MDTSpecial Weather StatementTFXChouteau45 min
Jul 4, 10:49 PM MDTSpecial Weather StatementTFXCascade, Chouteau41 min
Jul 4, 10:53 PM MDTTornado Warning Tornado observedTFXChouteau, Hill, Liberty, Toole37 min
Jul 4, 11:01 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Hill44 min
Jul 4, 11:04 PM MDTSpecial Weather StatementTFXLiberty26 min
Jul 4, 11:28 PM MDTTornado WarningTFXChouteau19 min
Jul 4, 11:32 PM MDTTornado WarningTFXBlaine, Chouteau, Hill28 min
Jul 4, 11:45 PM MDTSevere Thunderstorm WarningTFXChouteau30 min
Jul 4, 11:56 PM MDTTornado Warning Tornado observedTFXBlaine, Chouteau, Hill34 min
Jul 5, 12:15 AM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Fergus30 min
Jul 5, 12:22 AM MDTSevere Thunderstorm WarningTFXBlaine23 min
Jul 5, 12:45 AM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Fergus30 min
Jul 5, 1:17 AM MDTSpecial Weather StatementTFX13 min
Jul 5, 1:45 AM MDTSpecial Weather StatementTFXPetroleum30 min

Nearby

Tornado Warnings in Montana, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.